SciELO - Scientific Electronic Library Online

 
vol.27 número2AN ABSTRACT ORLICS: PETTIS THEOREM AND APPLICATIONSFUNCTIONS OF BOUNDED (φ, ρ) MEAN OSCILLATION índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Proyecciones (Antofagasta)

versión impresa ISSN 0716-0917

Proyecciones (Antofagasta) v.27 n.2 Antofagasta ago. 2008

http://dx.doi.org/10.4067/S0716-09172008000200004 

Proyecciones Journal of Mathematics
Vol. 27, Nº 2, pp. 171-183, August 2008.
Universidad Católica del Norte
Antofagasta - Chile


EXISTENCE OF SOLUTIONS OF SEMILINEAR SYSTEMS IN


RUBÉN HIDALGO 1
MAURICIO GODOY 2

1 Universidad Técnica Federico Santa María, Chile.
2 University of Bergen, Norway.

Correspondencia a:



Abstract
Let Q : be a symmetric and positive semi-definite linear operator and fj : (j = 1, 2, ...) be real functions so that, fj(0) = 0 and, for every x = (x1, x2, ....) , it holds that f (x) := (f1(x1), f2(x2), ...) . Sufficient conditions for the existence of non-trivial solutions to the semilinear problem Qx = f (x) are provided. Moreover, if G is a group of orthogonal linear automorphisms of which commute with Q, then such sufficient conditions ensure the existence of non-trivial solutions which are invariant under G. As a consequence, sufficient conditions to ensure solutions of nonlinear partial difference equations on finite degree graphs with vertex set being either finite or infinitely countable are obtained. We consider adaptations to graphs of both Matukuma type equations and Helmholtz equations and study the existence of their solutions.


Key words : Graphs, Partial difference equations, Nonlinear elliptic equations, Laplacian.
Subjclass :
[2000] 05C12, 39A12, 35J05.

REFERENCES
[1] Ambrosetti, A. and Rabinowitz, P. Dual Variational Methods in Critical Point Theory and Applications. J. Functional Analysis 14, pp. 349-381,         [ Links ](1973).
[2] Bapat, R. B. The Laplacian Matrix of a Graph. Math. Student 65, pp. 214-223,         [ Links ](1996).
[3] Colin de Verdiere, Y. Spectre d’operateurs différentiels sur les graphes. In Random walks and discrete potential theory, Cortona, June 22-28, pp. 1-26,         [ Links ](1997).
[4] Colin de Verdiere, Y. Spectres de graphes. Societé Mathématique de France         [ Links ](1998).
[5] Friedrichs K. and Lewy, H. Über die partiellen Differenzengleichungen der mathematischen Physik. (German) Math. Ann. 100 (1), pp. 32-74,         [ Links ](1928).
[6] Hidalgo, R. A. Zeros of semilinear systems with applications to nonlinear partial difference equations on graphs. To appear in Journal of Difference Equations and Applica         [ Links ]tions.
[7] Howe, M. S. Acoustics of fluid-structure interactions. Cambridge, New York. Cambridge University Press         [ Links ](1998).
[8] Matukuma, T. The Cosmos. Iwanami Shoten, Tokio,         [ Links ](1938).
[9] Mohar, B. The laplacian spectrum of graphs. In Graph Theory, Combinatorics, and Applications 2. Ed. Y. Alavi, G. Chartrand, O. R. Oellermann, A. J. Schwenk. Wiley, pp. 871-898,         [ Links ](1991).
[10] Neuberger, John M. Nonlinear Elliptic Partial Difference Equations on Graphs. Experimental Mathematics 15, pp. 91-107,         [ Links ](2006).
[11] Yi, Li. On the positive solutions of the Matukuma equation. Duke Math. J. 70 (3), pp. 575-589,         [ Links ](1993).

RUBÉN HIDALGO
Departamento de Matemáticas
Universidad Técnica Federico Santa María
Valparaíso
Chile
e-mail : ruben.hidalgo@usm.cl

MAURICIO GODOY
Department of Mathematics
University of Bergen
Bergen
Norway
e-mail : mauricio.godoy@gmail.com

Received : March 2008. Accepted : July 2008